Alert archive / Illinois / Wind Chill Advisories in 2015
Wind Chill Advisory 3, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 8, 2015, 2:39 PM CST for 12 counties in Illinois. It took effect at Jan 9, 2015, 5:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2015, 2:39 PM CST (20:39 UTC)
- In effect from
- Jan 9, 2015, 5:00 PM CST
- Expired
- Jan 10, 2015, 9:20 AM CST
- In force
- 16 hr
- Issued by
- NWS Lincoln, IL
Counties Champaign County, IL, DeWitt County, IL, Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Piatt County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 46 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985 WWUS43 KILX 082039 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 239 PM CST THU JAN 8 2015 ILZ027>031-036>038-043>046-090600- /O.NEW.KILX.WC.Y.0003.150109T0900Z-150110T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 239 PM CST THU JAN 8 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 3 AM FRIDAY TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 3 AM FRIDAY TO NOON CST SATURDAY. * TIMING...THE LOWEST WIND CHILLS WILL OCCUR FRIDAY MORNING AND AGAIN OVERNIGHT FRIDAY NIGHT INTO MID MORNING SATURDAY. * WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL OCCUR FROM EARLY FRIDAY MORNING THROUGH SATURDAY MORNING WITH THE COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH. * IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ 07
7 follow-up statements
764 WWUS43 KILX 090351 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 951 PM CST THU JAN 8 2015 ILZ027>031-036>038-043>046-091200- /O.NEW.KILX.WW.Y.0002.150109T0351Z-150109T1200Z/ /O.CON.KILX.WC.Y.0003.150109T0900Z-150110T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 951 PM CST THU JAN 8 2015 ...WINTER WEATHER ADVISORY FOR BLOWING SNOW IN EFFECT UNTIL 6 AM CST FRIDAY... ...A WIND CHILL ADVISORY WILL BE IN EFFECT FROM 3 AM FRIDAY TO NOON CST SATURDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A WINTER WEATHER ADVISORY FOR BLOWING SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST FRIDAY. A WIND CHILL ADVISORY WILL BE IN EFFECT FROM 3 AM FRIDAY TO NOON CST SATURDAY. * TIMING...NORTHWEST WINDS GUSTING UP TO 40 MPH AT TIMES WILL PRODUCE WIDESPREAD BLOWING SNOW...ESPECIALLY IN OUTLYING AREAS OVERNIGHT. VISIBILITIES WILL BE BRIEFLY LESS THAN ONE HALF MILE AT TIMES OVERNIGHT CREATING SOME HAZARDOUS DRIVING CONDITIONS. LOOK FOR ANY ACCUMULATIONS TO BE LESS THAN ONE INCH ACROSS THE AREA OVERNIGHT. * THE LOWEST WIND CHILLS WILL OCCUR FRIDAY MORNING...AND AGAIN OVERNIGHT FRIDAY NIGHT INTO MID MORNING SATURDAY. * WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL OCCUR FROM EARLY FRIDAY MORNING THROUGH SATURDAY MORNING WITH THE COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH. * IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SMITH
261 WWUS43 KILX 090747 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 147 AM CST FRI JAN 9 2015 ILZ027>031-036>038-043>046-091800- /O.EXT.KILX.WW.Y.0002.000000T0000Z-150109T1800Z/ /O.EXT.KILX.WC.Y.0003.150109T1800Z-150110T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 147 AM CST FRI JAN 9 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY NOW IN EFFECT FROM NOON TODAY TO NOON CST SATURDAY... * TIMING...WIDESPREAD BLOWING AND DRIFTING SNOW...ESPECIALLY IN RURAL AREAS THE REST OF TONIGHT THROUGH NOON. ANY ADDITIONAL SNOW ACCUMULATIONS WILL BE VERY LIGHT...BUT AN ICY COATING OF SNOW COULD DEVELOP ON ROADS DUE TO DRIFTING. * WINDS...NORTHWEST GUSTING TO 30 TO 40 MPH. * VISIBILITIES...1/4 TO 1 MILE IN BLOWING SNOW...WITH BRIEF PERIODS OF NEAR WHITE OUT CONDITIONS DURING THE STRONGEST WIND GUSTS. * THE LOWEST WIND CHILLS WILL OCCUR THIS MORNING...AND AGAIN TONIGHT INTO MID MORNING SATURDAY. * WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL OCCUR FROM EARLY THIS MORNING THROUGH SATURDAY MORNING WITH THE COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH. * IMPACTS...HAZARDOUS TRAVEL DUE TO ICY ROADS AND STRONG WIND GUSTS. FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO STRONG WINDS BLOWING SNOW AROUND. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SHIMON
306 WWUS43 KILX 091714 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1114 AM CST FRI JAN 9 2015 ILZ027>031-036>038-043>046-100115- /O.CAN.KILX.WW.Y.0002.000000T0000Z-150109T1800Z/ /O.EXT.KILX.WC.Y.0003.150109T2300Z-150110T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 1114 AM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON CST SATURDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WINTER WEATHER ADVISORY FOR BLOWING AND DRIFTING SNOW. THE WIND CHILL ADVISORY IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO NOON CST SATURDAY. * TIMING...WIND CHILL TEMPERATURES DECREASING BELOW -15 DEGREES STARTING EARLY IN THE EVENING AND CONTINUING THROUGH MORNING SATURDAY. * WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL OCCUR FROM EARLY THIS EVENING THROUGH SATURDAY MORNING WITH THE COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH. * IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ ONTON
900 WWUS43 KILX 092047 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 247 PM CST FRI JAN 9 2015 ILZ027>031-036>038-043>046-100500- /O.CON.KILX.WC.Y.0003.150109T2300Z-150110T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 247 PM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 5 PM CST TODAY UNTIL NOON CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT TONIGHT AND SATURDAY MORNING. * TIMING...WIND CHILL TEMPERATURES DECREASING TO 15 TO 20 DEGREES BELOW ZERO STARTING AFTER SUNSET TODAY AND CONTINUING THROUGH AT LEAST MID MORNING SATURDAY. * WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL OCCUR FROM EARLY THIS EVENING UNTIL LATE SATURDAY MORNING WITH THE COLDEST WIND CHILLS OVER DEEPER SNOW PACK FROM I-74 NORTH. * IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ 07
352 WWUS43 KILX 100245 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 845 PM CST FRI JAN 9 2015 ILZ027>031-036>038-043>046-101300- /O.CON.KILX.WC.Y.0003.000000T0000Z-150110T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 845 PM CST FRI JAN 9 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SATURDAY. * TIMING...WIND CHILL TEMPERATURES DECREASING TO 15 TO 20 DEGREES BELOW ZERO STARTING AROUND MIDNIGHT...AND CONTINUING THROUGH AT LEAST MID MORNING SATURDAY. * WIND CHILL VALUES...WIND CHILLS OF 15 TO 20 BELOW ZERO WILL OCCUR FROM LATE THIS EVENING UNTIL LATE SATURDAY MORNING WITH THE COLDEST WIND CHILLS OVER THE DEEPER SNOW PACK FROM I-74 NORTH. * IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SMITH
979 WWUS43 KILX 101012 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 412 AM CST SAT JAN 10 2015 ILZ027>031-036>038-043>046-101800- /O.CON.KILX.WC.Y.0003.000000T0000Z-150110T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 412 AM CST SAT JAN 10 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...BITTERLY COLD THROUGH MID TO LATE MORNING. * WINDS...SOUTHWEST 5 TO 10 MPH. * WIND CHILL VALUES...15 TO 20 BELOW ZERO. * IMPACTS...FROST BITE WILL OCCUR IN AS LITTLE AS 30 MINUTES ON EXPOSED SKIN. EXTENDED EXPOSURE WITHOUT PROPER CLOTHING WILL INCREASE THE RISK FOR HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES...AND MINIMIZE AS MUCH EXPOSED SKIN AS POSSIBLE. && $$ SHIMON
138 WWUS43 KILX 101520 WSWILX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 920 AM CST SAT JAN 10 2015 ILZ027>031-036>038-043>046-101630- /O.CAN.KILX.WC.Y.0003.000000T0000Z-150110T1800Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN- DE WITT-PIATT-CHAMPAIGN-VERMILION- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...CHAMPAIGN...URBANA...DANVILLE 920 AM CST SAT JAN 10 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILLS HAVE MODIFIED TO BETWEEN ZERO AND 10 BELOW ZERO BY 9 AM AND WILL CONTINUE TO ELEVATE INTO THE AFTERNOON. THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELLED. $$ 07
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 8, 11:45 AM CST, 2 hours 54 minutes earlier.
Area forecast discussion, Jan 8, 11:45 AM CST, 2 hours 54 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 1145 AM CST Thu Jan 8 2015 .UPDATE... ISSUED AT 1040 AM CST THU JAN 8 2015 Still getting wind chills of 15-20 below zero over ne half of CWA at 10 am. Think wind chills will elevate above -15F in next hour and then will be able to end the wind chill headlines late this morning. Increase pops of light snow over northern area this afternoon and evening where we also have patchy blowing snow over deeper snow pack of 3-6 inches along and north of I-74. Brisk ssw winds 15-25 mph and gusts of 25-35 mph to prevail rest of today keeping wind chills in single digits below zero at times this afternoon. Highs 15-20F later this afternoon look on track. 1041 mb arctic high pressure over the southern MS river valley and ridging ne into WV while 1008 mb low pressure over northern MN with its cold front sw into nw KS. Tight pressure gradient over central IL with brisk ssw winds 10-20 mph and gusts of 20-30 mph. Temps have elevated into the single digits above zero with Jacksonville up to 11F. Forecast models take northern stream short wave (clipper system) from northern plains into MI and northern IL by midnight tonight. Some light snow and flurries to move into northern and ne areas during the afternoon and evening and diminish overnight with a dusting possible ne of I-74. && .SHORT TERM...(Today) ISSUED AT 329 AM CST THU JAN 8 2015 The Arctic high pressure area has moved south and east of the CWA, which has allowed winds to switch around to the southwest. Temps have likely reached bottom over most of the area as slightly warmer air in the lower levels tries to advect northward into the area. Snow cover will also keep temps on the cooler side despite the southwest winds. Am expecting temps to rise into the 15 to 20 degree range by late this afternoon, with the colder highs being over the snow cover. Southwest winds will become gusty as well, this morning, due to a clipper system coming in so quickly behind the high pressure area; so expecting wind chills in the -15 to -30 range to continue. So, current warning and advisory will stay as is, and still expire at 18z. If conditions improve quicker later this morning, the day shift can cancel early. Due to the gusty southwest winds, expecting blowing snow again over similar areas as yesterday, which is roughly just south of and north of I-74; where the deepest snow pack is. Clouds will be on the increase during the day in advance of the next clipper system. Most of the pcpn/snow will be across northern IL this afternoon, but will have a slight chance of light snow in areas northwest of I-74, mainly this afternoon. && .LONG TERM...(Tonight through Wednesday) ISSUED AT 329 AM CST THU JAN 8 2015 Next clipper system dropping into the western Dakotas early this morning per 08Z water vapor imagery. Associated frontal boundary will be sweeping across the CWA this evening. Have introduced some 20% PoP's along and north of I-74, but it still appears the bulk of the snow with this feature will remain just to our northeast. The front will be escorting the next Arctic blast, although not quite as brutal as the current one (850 mb temperatures "only" falling to around -17C). Temperatures will keep falling through Friday morning before recovering only slightly, with single digits prevailing over much of central Illinois. Wind chill advisories will need to be issued across the north from late tonight into Saturday morning, but will wait for the current headlines to expire at midday to avoid confusion. The other main concern with this part of the forecast is with the Sunday/Monday storm system. Evening model suite increases precipitation from eastern Texas northeast into the Ohio Valley on Sunday, ahead of a wave in the southern stream that will be moving through the central Plains. Forecast soundings show a fair amount of dry air below 850 mb that will need to be overcome, so we have limited the daytime precip chances to around 20% across the southeast third of the CWA. Precip chances spread over most of the CWA during the evening, when the concern is with freezing rain potential. The GFS is most prominent with a warm wedge around 850 mb across the southeast CWA, with temperatures reaching around +3C that persist into Monday morning. The Canadian model has similar temperatures, albeit for mainly the evening hours. Forecast soundings from the GFS indicate mostly freezing rain south of I-70, while the ECMWF shows mostly snow with perhaps some sleet mixed in during the evening. Elsewhere, soundings indicate all snow. Have maintained the mention of freezing rain/snow across the southeast Sunday night into Monday morning, except going with all freezing rain along highway 50. By Monday afternoon, temperatures across the southeast warm enough to eliminate the icing threat. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 1145 AM CST THU JAN 8 2015 Broken to overcast mid level clouds have spread se across central IL by midday ahead of a clipper system in the northern plains. This system moves into MI and northern IL by midnight tonight, and will bring some light snow or flurries into central IL this afternoon and evening along with some blowing snow along I-74 with vsbys restricted to 5-7 miles at times. MVFR ceilings to arrive during the evening and then scatter out later tonight as system pulls away. Brisk ssw winds 15-22 kts and gusts of 25-32 kts to veer wsw by early evening and then wnw later this evening and overnight and still gust to around 25 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...07 SHORT TERM...Auten LONG TERM...Geelhart AVIATION...07
Hazardous weather outlook, Jan 8, 12:00 PM CST, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1200 PM CST THU JAN 8 2015 ILZ027>031-037-038-043>046-091200- CHAMPAIGN-DE WITT-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-STARK- TAZEWELL-VERMILION-WOODFORD- 1200 PM CST THU JAN 8 2015 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY WINDS WILL ALSO WILL HAVE SOME PATCHY BLOWING SNOW THIS AFTERNOON AND INTO TONIGHT. WIND CHILLS WILL BE AS COLD AS 10 TO 15 BELOW ZERO INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND CHILL ADVISORY MAY BE NEEDED ON FRIDAY INTO FRIDAY NIGHT AS ANOTHER SURGE OF ARCTIC AIR DESCENDS OVER THE REGION. WIND CHILL VALUES COULD REACH THE -10 TO -20 RANGE ON FRIDAY INTO FRIDAY NIGHT. THERE WILL ALSO BE A CHANCE FOR LIGHT SNOW SUNDAY NIGHT INTO MONDAY AS A STORM SYSTEM MOVES THROUGH THE REGION. MINOR ACCUMULATIONS SEEM POSSIBLE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. ILZ036-040>042-047>057-061>063-066>068-071>073-091200- CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN- MOULTRIE-RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY- 1200 PM CST THU JAN 8 2015 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT WIND CHILLS IN THE SINGLE DIGITS BELOW ZERO WILL OCCUR AT TIMES INTO TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY DANGEROUS WIND CHILLS COULD BE POSSIBLE ON FRIDAY INTO FRIDAY NIGHT AS WIND CHILL VALUES COULD REACH THE -10 TO -15 RANGE. THERE WILL ALSO BE A CHANCE FOR A WINTRY MIX OF PRECIPITATION ON SUNDAY NIGHT INTO MONDAY AS A STORM SYSTEM MOVES THROUGH THE REGION. A MIX OF FREEZING RAIN AND SNOW COULD OCCUR OVER A PORTION OF CENTRAL AND SOUTHEAST ILLINOIS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED. 07
Nearby
Wind Chill Advisories in Illinois, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.